Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 23, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 18, 2014, 7:19 AM MDT for 7 counties in New Mexico. It took effect at May 18, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 7:19 AM MDT (13:19 UTC)
- In effect from
- May 18, 2014, 12:00 PM MDT
- Expired
- May 18, 2014, 7:59 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 119 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4925 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WWUS84 KEPZ 181319 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 719 AM MDT SUN MAY 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME DRYNESS SUNDAY AND MONDAY... .A RIDGE OF HIGH PRESSURE ALOFT WILL MOVE EAST OF THE AREA TODAY...ALLOWING FOR HOT/DRY SOUTHWEST WINDS TO INCREASE THIS AFTERNOON. MAX TEMPERATURES WILL BE 6 TO 10 DEGREES ABOVE AVERAGE TODAY AND MONDAY WHILE MINIMUM RELATIVE HUMIDITY VALUES FALL BELOW 5 PERCENT...EVEN IN SOME HIGHER TERRAIN AREAS. OVERNIGHT RH RECOVERY WILL BE VERY POOR...WITH MAX RH VALUES IN THE TEENS EXPECTED. DEEP MIXING AND EXTREMELY DRY CONDITIONS ALOFT WILL ALSO YIELD HAINES INDEX VALUES AROUND 6 BOTH SUNDAY AND MONDAY. WINDS AT THE 20-FOOT LEVEL WILL ALSO APPROACH OR EXCEED 20 MPH IN MANY LOCATIONS...LEADING TO CRITICAL FIRE WEATHER CONDITIONS... BUT THE EMPHASIS WITH TODAY AND MONDAY IS ON THE EXTREMELY LOW HUMIDITY...DRY FUELS...AND HIGH HAINES INDEX. TXZ055-056-181430- /O.CAN.KEPZ.FW.A.0018.140519T1800Z-140520T0300Z/ EL PASO-HUDSPETH- 719 AM MDT SUN MAY 18 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR FAR WEST TEXAS FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. WINDS AT THE 20-FOOT LEVEL WILL BE IN THE 10 TO 15 MPH RANGE SUNDAY... AND AROUND 12 TO 16 MPH RANGE MONDAY...WHICH IS BELOW RED FLAG CRITERIA. HOWEVER...EXTREMELY LOW HUMIDITY VALUES AND VERY DRY FUELS WILL PERSIST. BURNING IS NOT RECOMMENDED ESPECIALLY IN DRY GRASSY AREAS. $$ NMZ110-111-113-182100- /O.UPG.KEPZ.FW.A.0018.140519T1800Z-140520T0300Z/ /O.NEW.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/ /O.NEW.KEPZ.FW.W.0023.140518T1800Z-140519T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 719 AM MDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...PORTIONS OF 111 IN SOUTHERN HIDALGO COUNTY...AND 112. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: TODAY FROM NOON TO 8 PM MDT. * HUMIDITY: MINIMUM RH 2 TO 5 PERCENT. * HAINES INDEX: 6. * WIND: SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: MONDAY FROM NOON TO 9 PM MDT. * HUMIDITY: MINIMUM RH 2 TO 6 PERCENT. * RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH MAX RH RANGING FROM 8 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-182100- /O.UPG.KEPZ.FW.A.0018.140519T1800Z-140520T0300Z/ /O.NEW.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 719 AM MDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: MONDAY FROM NOON TO 9 PM MDT. * HUMIDITY: MINIMUM RH 2 TO 6 PERCENT. * RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH MAX RH RANGING FROM 8 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
2 follow-up statements
101 WWUS84 KEPZ 182033 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MDT SUN MAY 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME DRYNESS SUNDAY AND MONDAY... .A RIDGE OF HIGH PRESSURE ALOFT WILL MOVE EAST OF THE AREA TODAY...ALLOWING FOR HOT/DRY SOUTHWEST WINDS TO INCREASE THIS AFTERNOON. MAX TEMPERATURES WILL BE 6 TO 10 DEGREES ABOVE AVERAGE TODAY AND MONDAY WHILE MINIMUM RELATIVE HUMIDITY VALUES FALL BELOW 5 PERCENT...EVEN IN SOME HIGHER TERRAIN AREAS. OVERNIGHT RH RECOVERY WILL BE VERY POOR...WITH MAX RH VALUES IN THE TEENS EXPECTED. DEEP MIXING AND EXTREMELY DRY CONDITIONS ALOFT WILL ALSO YIELD HAINES INDEX VALUES AROUND 6 BOTH SUNDAY AND MONDAY. WINDS AT THE 20-FOOT LEVEL WILL ALSO APPROACH OR EXCEED 20 MPH IN MANY LOCATIONS...LEADING TO CRITICAL FIRE WEATHER CONDITIONS... BUT THE EMPHASIS WITH TODAY AND MONDAY IS ON THE EXTREMELY LOW HUMIDITY...DRY FUELS...AND HIGH HAINES INDEX. NMZ110-111-113-190200- /O.CON.KEPZ.FW.W.0023.000000T0000Z-140519T0200Z/ /O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 233 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...PORTIONS OF 111 IN SOUTHERN HIDALGO COUNTY...AND 112. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: TODAY FROM NOON TO 8 PM MDT. * HUMIDITY: MINIMUM RH 2 TO 5 PERCENT. * HAINES INDEX: 6. * WIND: SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: MONDAY FROM NOON TO 9 PM MDT. * HUMIDITY: MINIMUM RH 3 TO 7 PERCENT. * RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH MAX RH RANGING FROM 8 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-190200- /O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 233 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT MONDAY FROM NOON TO 9 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: MONDAY FROM NOON TO 9 PM MDT. * HUMIDITY: MINIMUM RH 3 TO 7 PERCENT. * RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH MAX RH RANGING FROM 8 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
590 WWUS84 KEPZ 190159 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 759 PM MDT SUN MAY 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME DRYNESS MONDAY AND POSSIBLY TUESDAY... .A RIDGE OF HIGH PRESSURE ALOFT HAS MOVED EAST OF THE AREA THIS WILL ALLOW HOT/DRY SOUTHWEST TO WEST WINDS TO RETURN MONDAY AHEAD OF A BROAD EAST-WEST UPPER TROUGH CENTERED OF THE PACIFIC NORTHWEST COAST. MAX TEMPERATURES WILL BE 6 TO 10 DEGREES ABOVE AVERAGE MONDAY AND TUESDAY WHILE MINIMUM RELATIVE HUMIDITY VALUES WILL REMIAN BELOW 10 PERCENT OVER MOST AREAS...EVEN IN SOME HIGHER TERRAIN AREAS. OVERNIGHT RH RECOVERY WILL BE VERY POOR...WITH MAX RH VALUES MOSTLY IN THE TEENS EXPECTED. DEEP MIXING AND EXTREMELY DRY CONDITIONS ALOFT WILL ALSO YIELD HAINES INDEX VALUES OF 5 TO 6 BOTH MONDAY AND TUESDAY. WINDS AT THE 20-FOOT LEVEL WILL ALSO APPROACH OR EXCEED 20 MPH IN MANY LOCATIONS...LEADING TO CRITICAL FIRE WEATHER CONDITIONS...HOWEVER THE EMPHASIS THROUGH TUESDAY CONTINUES TO BE THE EXTREMELY LOW HUMIDITY... DRY FUELS...AND HIGH HAINES INDEX. NMZ110-111-113-191000- /O.CAN.KEPZ.FW.W.0023.000000T0000Z-140519T0200Z/ /O.NEW.KEPZ.FW.A.0019.140520T1800Z-140521T0300Z/ /O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 759 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111 AND 113... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING FOR SUNDAY HAS BEEN CANCELLED. ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. * TIMING: MONDAY FROM NOON TO 9 PM MDT. * HUMIDITY: MINIMUM RH 3 TO 7 PERCENT. * RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH MAX RH RANGING FROM 8 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ112-191000- /O.NEW.KEPZ.FW.A.0019.140520T1800Z-140521T0300Z/ /O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 759 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. WINDS SHOULD REMAIN BELOW CRITICAL THRESHOLDS OVER TEXAS ZONES 055-056... HENCE THESE ZONES WERE NOT INCLUDED. * TIMING: TUESDAY FROM NOON TO 9 PM MDT. * HUMIDITY: MINIMUM RH 5 TO 12 PERCENT. * RH RECOVERY: POOR MONDAY NIGHT INTO TUESDAY MORNING WITH MAX RH RANGING FROM 14 TO 25 PERCENT. * HAINES INDEX: 5 TO 6. * WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 5:37 AM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 18, 5:37 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
537 AM MDT SUN MAY 18 2014
.SYNOPSIS...
OUR VERY WARM TEMPERATURES WILL CONTINUE TODAY AND MONDAY AND WE
WILL SEE A RETURN OF BREEZY TO WINDY AFTERNOON CONDITIONS. FOR THE
MIDDLE PART OF THE COMING WEEK WE WILL CONTINUE TO SEE SLIGHTLY
ABOVE NORMAL HIGH TEMPERATURES. BY THE END OF THE WEEK AND INTO
THE COMING HOLIDAY WEEKEND...WE WILL SEE A RETURN OF CLOUDS AND A
SLIGHT CHANCE FOR THUNDERSTORMS.
&&
.DISCUSSION...
WE HAVE A PERIOD OF SUNNY AND VERY WARM CONDITIONS WITH BREEZY TO
WINDY AFTERNOONS COMING UP. LOOKING AT THE FORECAST MAP WE SEE THE
UPPER LEVEL RIDGE THAT HAS BROUGHT US OUR DRY AND VERY WARM
WEATHER IS QUICKLY MOVING OFF TO THE EAST. IN ITS PLACE INITIALLY
WILL BE A WARM ZONAL FLOW BUT THIS WILL QUICKLY TRANSITION TO A
SOUTHWEST FLOW BY THIS EVENING. THE ZONAL/SOUTHWEST FLOW WILL HELP
GET THE WIND MACHINE GOING. WE WILL SEE BREEZY AFTERNOON WINDS
TODAY AND WINDY CONDITIONS FOR BOTH MONDAY AND TUESDAY. RIGHT NOW
THE WINDS WILL BE NOTICEABLE ON MONDAY AND TUESDAY...BUT THEY
SHOULD NOT REACH ADVISORY LEVELS...BUT THEY WILL BE ENOUGH TO
CAUSE PROBLEMS FOR THE FIRE WEATHER FOLKS.
BY WEDNESDAY AN UPPER LEVEL STORM SYSTEM WILL BE DROPPING INTO
WESTERN ARIZONA. ALL THE EXTENDED MODELS ARE INITIALLY HANDLING
THIS LOW VERY SIMILARLY. ALL THE EXTENDED MODELS DROP THE LOW INTO
ARIZONA AND THEN STALL IT THERE FOR SEVERAL DAYS. THE MODELS ALL
SEEM TO HANDLE THE PRECIPITATION ASSOCIATE WITH THE LOW A LITTLE
DIFFERENTLY. THE DGEX MODEL IS BY FAR THE MOST BULLISH ON RAINFALL.
THE GFS AND ECMWF INITIALLY KEEP THE RAIN CHANCES JUST TO THE EAST
OF THE AREA ON FRIDAY...BUT THEN THEY BOTH SPREAD A CHANCE FOR
PRECIPITATION ACROSS THE AREA FOR SATURDAY AND SUNDAY. LOOKS LIKE
OUR RAIN CHANCES MAY CONTINUE INTO MEMORIAL DAY ITSELF ON MONDAY.
FOR NOW I'VE INSERTED A SLIGHT CHANCE FOR RAIN FOR THE EASTERN
AREAS ON FRIDAY NIGHT AND THEN FOR THE ENTIRE AREA FOR SATURDAY
AND SUNDAY. MY CONFIDENCE STILL IS NOT HIGH THAT WE WILL SEE MUCH
RAIN...BUT WITH ALL THE MODELS COMING TO A SIMILAR AGREEMENT WITH
THE TRACK...STRENGTH AND POSITION OF THE LOW MY CONFIDENCE IS
GROWING THAT WE COULD SEE SOME PRECIPITATION NEXT WEEKEND.
&&
.AVIATION...18/12Z-19/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. CEILINGS WILL BE
GENERALLY UNLIMITED...BUT WE WILL OCCASIONALLY SEE HIGH CEILINGS
OF BKN250. SURFACE WINDS WILL BE ON THE INCREASE AND WE WILL SEE
BREEZY AFTERNOON WINDS OF 25012G22KT.
&&
.FIRE WEATHER...
TODAY STARTS AN ACTIVE THREE DAY PERIOD FOR FIRE WEATHER. TODAY
THROUGH AT LEAST TUESDAY WE WILL SEE VERY VERY LOW MIN RH'S...WITH
SINGLE DIGIT READINGS COMMON ACROSS ALL OF THE AREA. IN ADDITION
EACH DAY WILL SEE POOR RH RECOVERIES EACH MORNING. WINDS WILL COME
RIGHT UP TO RED FLAG CONDITIONS THIS AFTERNOON. BUT ON MONDAY AND
PROBABLY TUESDAY WE WILL SEE WINDS CROSS INTO RED FLAG TERRITORY.
RED FLAG WARNINGS MIGHT BE POSSIBLE THIS AFTERNOON...BUT WILL BE
MORE LIKELY ON MONDAY AND MAYBE TUESDAY. FOR THE MIDDLE PART OF
NEXT WEEK WE WILL SEE LESS WIND...BUT STILL VERY DRY CONDITIONS.
FOR FRIDAY AND INTO THE WEEKEND WE WILL SEE AN UPPER LEVEL STORM
SYSTEM BRING A SLIGHT CHANCE OF RAIN TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 97 69 95 67 93 / 0 0 0 0 0
SIERRA BLANCA 94 63 94 61 92 / 0 0 0 0 0
LAS CRUCES 96 63 92 61 90 / 0 0 0 0 0
ALAMOGORDO 93 60 92 59 88 / 0 0 0 0 0
CLOUDCROFT 72 49 69 50 68 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 93 63 90 62 89 / 0 0 0 0 0
SILVER CITY 86 54 83 51 82 / 0 0 0 0 0
DEMING 94 56 91 55 89 / 0 0 0 0 0
LORDSBURG 92 57 88 54 87 / 0 0 0 0 0
WEST EL PASO METRO 96 66 93 65 91 / 0 0 0 0 0
DELL CITY 93 58 93 56 90 / 0 0 0 0 0
FORT HANCOCK 102 66 101 65 97 / 0 0 0 0 0
LOMA LINDA 89 61 87 60 85 / 0 0 0 0 0
FABENS 97 65 96 62 94 / 0 0 0 0 0
SANTA TERESA 95 63 93 61 91 / 0 0 0 0 0
WHITE SANDS HQ 94 69 91 68 90 / 0 0 0 0 0
JORNADA RANGE 94 53 90 51 89 / 0 0 0 0 0
HATCH 95 59 91 56 88 / 0 0 0 0 0
COLUMBUS 93 62 91 59 88 / 0 0 0 0 0
OROGRANDE 95 61 93 58 90 / 0 0 0 0 0
MAYHILL 80 55 79 55 77 / 0 0 0 0 0
MESCALERO 83 52 79 51 79 / 0 0 0 0 0
TIMBERON 80 50 77 48 74 / 0 0 0 0 0
WINSTON 83 55 80 53 79 / 0 0 0 0 0
HILLSBORO 88 62 85 60 85 / 0 0 0 0 0
SPACEPORT 92 60 88 57 89 / 0 0 0 0 0
LAKE ROBERTS 84 48 81 45 83 / 0 0 0 0 0
HURLEY 87 54 84 51 83 / 0 0 0 0 0
CLIFF 92 53 90 50 87 / 0 0 0 0 0
MULE CREEK 88 42 85 39 81 / 0 0 0 0 0
FAYWOOD 86 57 83 53 83 / 0 0 0 0 0
ANIMAS 93 59 90 60 87 / 0 0 0 0 0
HACHITA 93 59 90 57 88 / 0 0 0 0 0
ANTELOPE WELLS 94 60 91 59 89 / 0 0 0 0 0
CLOVERDALE 90 55 86 54 83 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
BRICEHazardous weather outlook, May 18, 6:01 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 601 AM MDT SUN MAY 18 2014 NMZ401>417-TXZ418>424-191215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 601 AM MDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY AFTERNOON WINDS OF 15 TO 25 MPH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WE WILL SEE STRONGER WINDS ON MONDAY AND TUESDAY...BUT RIGHT NOW IT DOES NOT LOOK LIKE THEY WILL BE TO STRONG. BY NEXT FRIDAY AND SATURDAY WE WILL SEE A SLIGHT CHANCE FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:19 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 35 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.